How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Internist Your Own Question
Internist
Internist, Doctor
Category: Medical
Satisfied Customers: 1066
Experience:  MD,MBBS, Diplomate American Board of Internal Medicine
23050427
Type Your Medical Question Here...
Internist is online now
A new question is answered every 9 seconds

Is Elavil safe for the stomach even if you have gastritis or

Customer Question

is Elavil safe for the stomach even if you have gastritis or ulcer?
When i eat i get burning in my throat, strange sour taste on my tongue and back of throat.
Sometimes i get a little bloating, chest pain and gas. I've had four endoscopies. the last one showed that my esophagus and throat was normal. There was no ulcer. I've had peptic and duodenal ulcers in the past but they healed. (my duodenum was still a little red) My GI doc said i had an oversensitive esophagus.
How do i take Elavil? At night before going to bed? Do i need to take it with food? Can i also take Pepcid complete with it? How effective is it? And is it SAFE for the stomach? Thank you.
Submitted: 2 years ago.
Category: Medical
Expert:  Internist replied 2 years ago.

Hi there,

I am online and will be happy to answer your questions,

thank you for your patience.

I am sorry to hear about your problem,

1. yes elavil is safe for stomach ( KCL, steroids, doxycycline, bisphosphonates, are particularly dangerous for stomach, otherwise, most of other medications may cause slight stomach upset, but are not dangerous.

You should take it with plenty of water, before going to bed. it has slight antimuscurinic effects and can cause dryness, urinary retention.

you should use 40 mg aciphex.

you should take after food, before going to bed, and do not drive, / or other actions that need you to be alert.

Do not stop taking this drug all of a sudden without calling your doctor. You may have a greater risk of side effects. If you need to stop this drug, you will want to slowly stop it as ordered by your doctor

Expert:  Internist replied 2 years ago.

you can take Pepcid also, most effective would be omeprazole/ rabeprazole ( Aciphex 20 mg )

drink more milk, keep your head end of bed elevated.

avoid bedtime meals.

avoid caffeine,

please feel free to ask follow-up questions,

thanks.

I am here to help you and I wish you best health,

if done for now, please leave positive rating above the chat box.

we only get credit for helping clients after positive feedback.

If you have any more questions, please feel free to ask anytime.

Please bookmark my profile for asking further questions!

This is the link to my profile:

http://www.justanswer.com/medical/expert-drhashmimd/?rpt=3800

Thanks for using justanswer.com

Expert:  Internist replied 2 years ago.

I am here to help you and I wish you best health,

if done for now, please leave positive rating above the chat box.

we only get credit for helping clients after positive feedback.

If you have any more questions, please feel free to ask anytime.

Please bookmark my profile for asking further questions!

This is the link to my profile:

http://www.justanswer.com/medical/expert-drhashmimd/?rpt=3800

Thanks for using justanswer.com